MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 5.0MM TI SIDE-OPENING SCREW 45MM; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION

OBERDORF SYNTHES PRODUKTIONS GMBH 5.0MM TI SIDE-OPENING SCREW 45MM; ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Model Number 498.545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age, date of birth, and weight not available for reporting.Date of device breakage is not known.Additional product codes: mni, kwp, kwq, nkb.Date returned to manufacturer.(b)(6).Initial reporter is synthes affiliate.(b)(6)-no code available used to capture required intervention.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported patient underwent a transpedicular fixation due to dorsal trauma on unknown date in 2012.On unknown date it was determined that two (2) universal spine system (uss) 5.0mm titanium side-opening screws were broken.Patient was returned to surgery on (b)(6) 2018 where the two (2) broken screws.It was further reported the tips of the broken screws remain embedded in patient bone.Concomitant devices reported: rod (part number unknown, lot number unknown, quantity unknown), nut (part number unknown, lot number unknown, quantity unknown), washer (part number unknown, lot number unknown, quantity unknown), staple (part number unknown, lot number unknown, quantity unknown), screw collar (part number unknown, lot number unknown, quantity unknown).This report is for one (1) 5.0mm titanium side-opening screw.This is report 2 of 2 for (b)(6).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device history lot: part: 498.545.001, lot: 7755602, and manufacturing site: (b)(4).Release to warehouse date: 27.Jan.2012.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Investigation summary of the manufacturing evaluation: according to the complaint description two uss screws broke postoperatively.As received condition of device: the screws referred in pi-15223454465901499 and pi-15227667665964262 (art.498.545.001, lot 7755602) are visually damaged: are broken on the middle of the thread, zones without the golden protective layer are visible.The screws have been returned not in original packaging.Information etched on product matches to complaint system and dhr.Dhr review: involved lot (lot 7755602) has been manufactured in january 2012 in (b)(4).All the inspection performed according to the inspection sheet and it passed.The lot quantity is (b)(4) pieces; all pieces of the lot were released, no scrap were generated during production.No ncrs were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The involved lot has been manufactured starting from the raw material lot 14809.The review of the raw material certificate has been performed: in the certificate, it is reported that the material fulfills the specification.Product inspection: the screws referred in pi-15223454465901499 and pi-15227667665964262 lot 7755602) were inspected for all the features pertinent to the complaint condition according to the product investigation matrix ¿broken/cracked¿ reported in the procedure.All the measurable features pertinent to complaint condition have been found conforming to specification.The visual inspection found that the screws, lot 7755602, are broken post production in the middle of the thread, for this reason, the areas around the breakage cannot be measured.The tips of the screws have not been returned for analysis.The features of the thread and the screws head have been measured and resulted conforming to the specification.No evidence of nonconformance manufacturing related.The raw material has been verified through review of certificate documented in the dhr review section.Conclusion: considering that all relevant measurable product features meet specification and no visual defects manufacturing related have been identified on returned items, the conclusion of the product investigation is that the returned part is conforming from a manufacturing perspective.Disposition: the manufacturing investigations are disposed as confirmed due to evidence that the parts are broken, but it's considered not valid for mezzovico because there is no evidence of issues manufacturing related.No manufacturing related issue was identified, therefore review to the specific prm and prm line is not applicable.Parts returned to customer quality as per procedure.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.The uss screws family implants and instruments design and document were reviewed and found to adequately address the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI SIDE-OPENING SCREW 45MM
Common Device Name
ORTHOSIS,SPONDYLOSTHESIS SPINAL FIXATION
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7430891
Report Number8030965-2018-53112
Device Sequence Number2156263
Product Code MNH
UDI-Device Identifier10705034790992
UDI-Public(01)10705034790992
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K141897
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.545
Device Catalogue Number498.545.001
Device Lot Number7755602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date05/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;